Cannabis Butane Hash Oil Dabbing Induced Lung Injury Mimicking Atypical Pneumonia
Medical Center of Trinity
lung injury, marijuana use, marijuana abuse, public health, dabbing
Internal Medicine | Public Health | Pulmonology | Respiratory Tract Diseases
“Dabbing” is the inhalation of concentrated marijuana, usually in butane solvent. This case report illustrates a previously healthy 25-year-old caucasian male with a 10-year history of cannabis butane hash oil (BHO) use. The patient presented with dyspnea and cough. The evaluation included a chest x-ray, basic laboratory investigations, computerized tomography angiogram of the chest and echocardiogram. Patient was diagnosed with acute lung injury mimicking atypical pneumonia. He was treated with steroids and had clinically improved and advised to stop dabbing. Further studies are needed to elucidate the full spectrum of the adverse effects of dabbing.
Publisher or Conference
Stephens D, Patel J K, Angelo D, et al. (February 18, 2020) Cannabis Butane Hash Oil Dabbing Induced Lung Injury Mimicking Atypical Pneumonia. Cureus 12(2): e7033. doi:10.7759/cureus.7033